Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Dec 11, 2021, 2:14 PM CST for Lee County, Russell County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 2:14 PM CST (20:14 UTC)
- Expired
- Dec 11, 2021, 3:00 PM CST
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
Counties Lee County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 63 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
996
WWUS84 KBMX 112014
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
214 PM CST Sat Dec 11 2021
ALZ045-047-048-112100-
Lee AL-Macon AL-Russell AL-
214 PM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of eastern Lee,
southeastern Macon and Russell Counties through 300 PM CST...
At 214 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of River View to near Griffen
Mill to near Guerryton. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Phenix City, Opelika, Hurtsboro, Smiths, Smiths Station,
Beulah, Uchee, Beauregard, Davisville, Bleecker, Russell County
Sports Complex, Seale, Ladonia, Society Hill, Griffen Mill,
Warriorstand, Fort Davis, Uchee Creek and Creek Stand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3223 8558 3224 8578 3274 8521 3274 8511
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3258 8507 3252 8501 3246 8500
3242 8496 3239 8497 3238 8499 3238 8497
3233 8501 3230 8494 3226 8489 3225 8501
TIME...MOT...LOC 2014Z 264DEG 42KT 3275 8505 3245 8527 3226 8549
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Dec 11, 1:29 PM CST, 45 minutes earlier.
Area forecast discussion, Dec 11, 1:29 PM CST, 45 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 129 PM CST Sat Dec 11 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1222 PM CST Sat Dec 11 2021/ Through Sunday. A strong line of showers and storms continues to move across southeastern counties of Central Alabama, where the most unstable conditions currently reside. Troy is observing 83 degrees at this hour, and strong storms with an isolated severe storm will continue to be possible through the remainder of the afternoon. Wind gusts of 30 to 40mph will remain common along the line of storms as it moves south of the I-85 corridor. Meanwhile behind the line, light to moderate rain will continue through the afternoon and into the early evening hours before finally tapering off as the cold front clears the area. Surface observations are showing the front finally entering into northwest Alabama and through eastern Mississippi at this hour. Gusty winds of 20 to 25mph are ongoing behind the front, but so far the gusts are below Wind Advisory criteria, and we've allowed the Wind Advisory to expire. In terms of the forecast overnight, PoPs will gradually taper off from northwest to southeast and finally end after midnight. We could actually see some clearing skies across the northern half of Central Alabama by sunrise on Sunday based on the latest trends with cold air advection sending temperatures near or just below the freezing mark north of the I-20/I-22 corridors. Mid 30s to lower 40s are expected elsewhere. Temps are expected to warm back into the upper 50s north to lower 60s south on Sunday under mostly sunny skies. 56/GDG Previous short-term discussion: /Updated at 1146 AM CST Sat Dec 11 2021/ The late morning surface analysis shows a pre-frontal trough extending from the TN Cumberland Plateau south through Anniston to near Tuscaloosa. The actual front is lagging behind from near Clarksville TN to Jackson MS. The E/SE sector of our CWA has destabilized nicely today with some areas approaching 80 degrees. MLCAPE was in the 750-1000 J/kg range with the max from Selma to Auburn southward. With the departing surface low, the boundary layer winds have veered to 200-210 degrees in most areas ahead of the prefrontal trough. The shear maxima was oriented along and north of I-20 though marginal shear was noted further south. A few individual cells ahead of the line have developed over the last few hours and these cells have shown some mini-supercellular characteristics with transient rotative properties. As the overall synoptic/mass forcing weakens, the trailing line has become more semi-discrete in nature. Will continue to monitor any individual cells for organization and sustained rotation over the next several hours. 15/CBD .LONG TERM... /Updated at 0230 AM CST Sat Dec 11 2021/ Monday through Friday. High pressure moves across the Southeastern CONUS Monday into Tuesday leading to clearing skies and a gradual warming trend for Central AL. Another upper level trough moves through the Pacific NW and into the Northern Plains on Wednesday. A low pressure system is expected to develop with this trough and quickly lift northeastward into the Great Lakes region by early Thursday morning. A cold front associated with the low will slide through the Mid MS and Ohio River Valleys Thursday into Friday, approaching the TN Valley and our northern-most counties later in the day on Friday. There's still quite a bit of uncertainly with this front, specifically on just how far south it pushes before it stalls and lifts back northward. For now, I've kept rain chances in the 20-30% range towards the end of the week. 25/Owen && .AVIATION... 18Z TAF Discussion. Line of showers and a few storms will continue to move across southern TAF sites in the short-term period, with light to moderate rain elsewhere and MVFR ceilings. Forecast challenges exist with how long the lower ceilings will last, and have issued amendments accordingly for northern sites. Rains will taper off through the evening hours and should end for most sites through 06z. Clouds will gradually clear from northwest to southeast into the planning period with winds diminishing by sunrise Sunday morning. Note: AMD NOT SKED is appended at KBHM due to ASOS power loss until further notice. 56/GDG && .FIRE WEATHER... Warm and moist conditions continue as a frontal system moves through the area. Southerly winds will be gusty at times this morning before shifting more westerly and northwesterly as the front passes through the region. Drier, cooler weather is expected by Saturday night amd Sunday behind the cold front. This will promote a period of dry, cooler weather Sunday through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 31 56 30 62 37 / 30 0 0 0 0 Anniston 34 58 34 64 39 / 30 0 0 0 0 Birmingham 35 57 36 63 43 / 20 0 0 0 0 Tuscaloosa 35 57 35 64 44 / 20 0 0 0 0 Calera 37 57 37 65 44 / 30 0 0 0 0 Auburn 41 59 39 63 44 / 60 0 0 0 0 Montgomery 40 61 37 66 45 / 50 0 0 0 0 Troy 43 62 41 67 47 / 60 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 1 PM CST this afternoon for the following counties: Bibb...Blount...Calhoun...Cherokee...Clay...Cleburne... Etowah...Fayette...Jefferson...Lamar...Marion...Pickens... Randolph...Shelby...St. Clair...Talladega...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Dec 11, 2:40 AM CST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 240 AM CST Sat Dec 11 2021 ALZ011>015-017>050-121145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 240 AM CST Sat Dec 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Gusty winds expected today with wind gusts up to 35 mph in areas. Strong to severe thunderstorms are possible across Central Alabama from 5 AM this morning through 6 PM this evening. Primary threats include damaging winds and a few tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through 6 PM today.
In the hours before
Special weather statement, Dec 11, 11:03 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1103 AM CST Sat Dec 11 2021
ALZ019-021-027-111745-
Calhoun AL-Talladega AL-Cleburne AL-
1103 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northeastern
Talladega, southeastern Calhoun and Cleburne Counties through 1145 AM
CST...
At 1103 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Gap to Munford. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anniston, Oxford, Piedmont, Heflin, Cobb Town, West End-Cobb Town,
Fort McClellan, Saks, Munford, Hobson City, Fruithurst, Edwardsville,
Anniston Regional Airport, Blue Mountain, Grant Town, Muscadine,
Abernathy, Oxford Lake, Bynum and Mars Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3349 8551 3350 8576 3348 8578 3348 8587
3349 8585 3350 8585 3350 8590 3348 8591
3348 8613 3395 8553 3394 8550 3396 8549
3396 8540 3362 8533
TIME...MOT...LOC 1703Z 271DEG 31KT 3397 8543 3354 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15Special weather statement, Dec 11, 11:10 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1110 AM CST Sat Dec 11 2021
ALZ046-049-111745-
Pike AL-Bullock AL-
1110 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of west central Bullock
County through 1145 AM CST...
At 1109 AM CST, Doppler radar was tracking a strong thunderstorm near
Pine Level, or 9 miles east of Meadville, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
High Ridge and China Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3207 8600 3216 8579 3206 8569 3199 8600
TIME...MOT...LOC 1709Z 246DEG 28KT 3203 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteLocal storm report, Dec 11, 11:20 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1120 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND DMG 1 NW TENNALA 34.10N 85.68W
12/11/2021 CHEROKEE AL EMERGENCY MNGR
TREE IN ROAD. WIND ESTIMATED 35 MPH.
&&
JDSpecial weather statement, Dec 11, 11:33 AM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1133 AM CST Sat Dec 11 2021
ALZ049-111800-
Pike AL-
1133 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern Pike
County through NOON CST...
At 1133 AM CST, Doppler radar was tracking a strong thunderstorm over
Ansley, or 10 miles north of Goshen, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ansley and Orion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3184 8618 3187 8618 3189 8617 3192 8617
3197 8601 3197 8599 3199 8594 3190 8590
TIME...MOT...LOC 1733Z 246DEG 28KT 3188 8616
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Dec 11, 1:56 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
156 PM CST Sat Dec 11 2021
ALZ046-049-112045-
Pike AL-Bullock AL-
156 PM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northwestern Pike and
Bullock Counties through 245 PM CST...
At 156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Franklin Field to near Shopton
to 6 miles southeast of Pine Level. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union Springs, Midway, Pickett, Aberfoil, Franklin Field, Beans
Crossroads, Guerryton, Linwood, Shopton, Tanyard, Sedgefield, High
Ridge, Orion, Perote, China Grove, Sandfield, Three Notch and
Simsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 8607 3197 8600 3220 8600 3223 8567
3223 8543 3215 8543 3214 8541 3214 8543
3202 8543 3202 8547 3201 8551 3200 8551
3200 8559 3189 8566 3189 8609
TIME...MOT...LOC 1956Z 264DEG 32KT 3216 8598 3207 8593 3199 8601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Dec 11, 2:14 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
214 PM CST Sat Dec 11 2021
ALZ045-047-048-112100-
Lee AL-Macon AL-Russell AL-
214 PM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of eastern Lee,
southeastern Macon and Russell Counties through 300 PM CST...
At 214 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of River View to near Griffen
Mill to near Guerryton. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Phenix City, Opelika, Hurtsboro, Smiths, Smiths Station,
Beulah, Uchee, Beauregard, Davisville, Bleecker, Russell County
Sports Complex, Seale, Ladonia, Society Hill, Griffen Mill,
Warriorstand, Fort Davis, Uchee Creek and Creek Stand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3223 8558 3224 8578 3274 8521 3274 8511
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3258 8507 3252 8501 3246 8500
3242 8496 3239 8497 3238 8499 3238 8497
3233 8501 3230 8494 3226 8489 3225 8501
TIME...MOT...LOC 2014Z 264DEG 42KT 3275 8505 3245 8527 3226 8549
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:01 AM CST | Special Weather Statement | BMX | Lamar, Marion | 59 min |
| Dec 11, 7:05 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion, Walker, Winston | 55 min |
| Dec 11, 9:31 AM CST | Special Weather Statement | BMX | DeKalb | 44 min |
| Dec 11, 10:17 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee | 43 min |
| Dec 11, 11:03 AM CST | Special Weather Statement | BMX | Cleburne | 42 min |
| Dec 11, 11:10 AM CST | Special Weather Statement | BMX | Bullock | 35 min |
| Dec 11, 11:33 AM CST | Special Weather Statement | BMX | Pike | 27 min |
| Dec 11, 1:56 PM CST | Special Weather Statement | BMX | Bullock | 49 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.